MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC SL STEM 4 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC SL STEM 4 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Model Number N/A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); No Information (3190)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received per and x-rays for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to unknown reasons.
 
Additional Manufacturer Narrative
Additional information which was received on dec 4, 2020.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received other source documents for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to lysis.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient was implanted with a metasul liner, metasul head and an alloclassic stem on (b)(6)2005 and underwent revision on (b)(6)2020 due to lysis.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: one undated ap radiograph and one lateral image have been received.The images demonstrate a right total hip arthroplasty.There is a pronounced area of lysis in the lower third of the femoral stem and a prominent seam laterally along the stem.Patient data: k.S., male, born (b)(6)1930, 171 cm, 87 kg no additional medical records were provided; therefore, the detailed sequence of events remains unknown.Product evaluation: no product was returned due to hospital policy; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient was implanted with a metasul liner, metasul head and an alloclassic stem on (b)(6)2005 and underwent revision on (b)(6)2020 due to lysis.Based on the radiograph provided, the reported lysis can be confirmed.Nevertheless, there are no images showing the anatomy of the patient before implantation; therefore, potential osseous changes during the time in vivo cannot be assessed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the available data, the exact course and cause of the lysis is unknown.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
ALLOCLASSIC SL STEM 4 12/14
Common Device Name
ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10959545
Report Number0009613350-2020-00570
Device Sequence Number19705458
Product Code LZO
UDI-Device Identifier00889024481121
UDI-Public00889024481121
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/15/2009
Device Model NumberN/A
Device Catalogue Number2844
Device Lot Number2221474
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer12/04/2020
07/06/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/17/2020
07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient Weight87